ADHD/ODD possible late effects from cancer treatment

Diana - posted on 10/25/2013 ( 4 moms have responded )

4

0

0

Having a really tough time with my 14 year old daughter she is argumentive about everything and everyone. Pretty tired of getting embarrassed by people coming to me complaining about what my daughter has said or done. I try to teach her what her mistakes are but she just fights about it and always blames someone else. I just don't know what to say to people when she has done something...and I don't know how to handle her. I cant take her any where its a fight ...if she is in an activity with others she is defiant or arguementive if they say something to her . That's just a brief description of what is happening and I do not know anyone who is going through this. I just wish I could chat with someone who understands ....

4 Comments

View replies by

Diana - posted on 10/26/2013

4

0

0

Yes we have everyone is place for support but its just so vague as to what is happening with her and how to correct it and her to buy into it she just fights everything ...but thank you so much.

Jodi - posted on 10/26/2013

3,560

36

3907

No worries, Diana, I just wanted to clarify so it would help other mothers understand a bit more. It sounds like your daughter has gone through a lot, and I can understand that it would be difficult to distinguish the behaviour because what you have described is kind of normal emotional turmoil of a teenager, but the additional things she is dealing with possibly exacerbate that. I have never been through anything similar, but I do wish you well in helping her manage that. Have you sought assistance from a professional to help you with her behaviour? This could help you too.

Diana - posted on 10/26/2013

4

0

0

she had t-cell lymphoblastic lymphoma /leukemia there were high levels of radiation and intrathecal chemo for three years and there have been late effects to children who have had this type of treatment which effects the frontal lobe of the brain...along with high levels of prednisone which also alters moods if on high does long term there are side effects. She has had extensive testing and they know that these are the long term effects of the treatment. Its just tough sometimes because she looks perfectly normal but as soon as she reacts to something in a social setting you see it. I just need to be able to learn how to deal with those situations when they arise. Maybe I was hoping to chat with someone else who's child went through treatment and now is facing long term side effects

Jodi - posted on 10/26/2013

3,560

36

3907

Could you please clarify what this has to do with cancer treatment? A bit more information would be helpful. She sounds like she does what many 14 year old girls do, but you haven't given a lot of information.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms